Modeling the transition to turbulence in shear flows
Barkley, Dwight. (2011) Modeling the transition to turbulence in shear flows. Journal of Physics: Conference Series, Vol.318 (No.3). 032001. ISSN 1742-6596Full text not available from this repository.
Official URL: http://dx.doi.org/10.1088/1742-6596/318/3/032001
One-dimensional models are presented for transitional shear flows. The models have two variables corresponding to turbulence intensity and mean shear. These variables evolve according to simple equations based on known properties of transitional turbulence. The first model considered is for pipe flow. A previous study modeled turbulence using a chaotic tent map. In the present work turbulence is modeled instead as multiplicative noise. This model captures the character of transitional pipe flow and contains metastable puffs, puff splitting, and slugs. These ideas are extended to a limited model of plane Couette flow.
|Item Type:||Journal Article|
|Subjects:||Q Science > QC Physics|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Journal of Physics: Conference Series|
|Publisher:||Institute of Physics Publishing Ltd.|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)
Downloads per month over past year